Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 10, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 5, 2005, 5:58 AM CDT for Red River County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2005, 5:58 AM CDT (10:58 UTC)
- Expired
- Jul 5, 2005, 10:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Red River County, TX
The radar
The Shreveport radar (KSHV), 181 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 11.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2576 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1540 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 051107
FFWSHV
TXC387-051500-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
558 AM CDT TUE JUL 5 2005
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RED RIVER COUNTY IN NORTHEAST TEXAS
* UNTIL 1000 AM CDT
* AT 555 AM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY
RAINFALL OVER RED RIVER COUNTY NEAR BOGATA...AND SOUTHWEST OF A
DETROIT TO CLARKSVILLE LINE. DOPPLER RADAR INDICATED RAINFALL
RATES OF ONE TO ONE AND ONE HALF INCHES PER HOUR. THE
THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT 25 MPH...AND HAVE
BEEN DEVELOPING AND SPREADING OVER THE SAME AREA...WHERE UP TO
THREE TO FOUR INCHES HAS OCCURRED.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLARKSVILLE AND DETROIT.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES WILL BE POSSIBLE
IN THE WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
RED RIVER COUNTY IN NORTHEAST TEXAS
UNTIL 1000 AM CDT.
LAT...LON 3394 9513 3387 9504 3385 9496 3382 9496
3374 9487 3373 9477 3334 9475 3342 9488
3340 9529 3388 9530 3396 9522
$$
061 follow-up statement
000
WGUS74 KSHV 051501
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
956 AM CDT TUE JUL 5 2005
TXC387-051506-
RED RIVER TX-
956 AM CDT TUE JUL 5 2005
...THE FLASH FLOOD WARNING FOR RED RIVER COUNTY EXPIRES AT 1000 AM
CDT...
THE THUNDERSTORMS THAT PRODUCED THE HEAVY RAINFALL...BETWEEN 2 AND 4
INCHES...WITH ISOLATED HIGHER AMOUNTS UP TO 6 INCHES EARLY
THIS MORNING...HAVE MOVED OUT OF RED RIVER COUNTY...AND THUS THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3394 9513 3387 9504 3385 9496 3382 9496
3374 9487 3373 9477 3334 9475 3342 9488
3340 9529 3388 9530 3396 9522
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 4:48 AM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 5, 4:48 AM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 448 AM CDT TUE JUL 5 2005 .DISCUSSION... EARLY THIS MORNING A FRONTAL SYSTEM EXTENDED ACROSS W AR INTO SE OK AND NORTH TX AND SHOWERS AND THUNDERSTORMS CONTINUED TO FIRE ALONG AND NEAR THE SYSTEM OVER N TX...SE OK...AND SW AR. THIS FRONT WILL CONTINUE A SLOW DRIFT SOUTH AS UPPER DISTURBANCES MOVE THROUGH THE NW FLOW ALOFT AROUND UPPER HIGH TO THE SW AND TROUGH OVER THE CENTRAL SECTIONS OF THE COUNTRY. THIS UPPER PATTERN WILL HOLD THROUGH MUCH OF THE WEEK AND CONTINUE TO PROVIDE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY BUT WITH LOWER CHANCES DUE TO TROPICAL SYSTEM MOVING INTO SE LA AND THEN INTO THE TN VALLEY KEEPING MOISTURE OFF TO THE EAST. THE UPPER RIDGE OF HIGH PRESSURE OUT TO THE WEST AMPLIFIES INTO THE CENTRAL AND N SECTIONS OF THE NATION TOWARD THE WEEKEND AND PROVIDES THE FOUR STATE REGION WITH A DRY PERIOD. BY LATE WEEKEND AND INTO EARLY NEXT WEEK...MODEL DATA INDICATES THE NEXT TROPICAL SYSTEM MOVING INTO THE EASTERN GULF AND WEST TOWARD THE CENTRAL GULF COAST. HAVE MADE CHANGE TO THE EXTENDED TO ACCOUNT FOR THIS POSSIBILITY. && .PRELIMINARY POINT TEMPS/POPS... SHV 93 73 94 72 / 40 30 20 20 MLU 92 71 92 72 / 40 30 20 20 DEQ 91 70 92 69 / 60 30 30 20 TXK 91 73 93 71 / 60 30 30 20 ELD 92 71 92 71 / 40 30 20 20 TYR 95 74 96 72 / 40 30 20 20 GGG 94 74 95 72 / 40 30 20 20 LFK 96 73 96 74 / 40 30 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/06
Hazardous weather outlook, Jul 4, 12:00 PM CDT, 17 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON JUL 4 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-051100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A VERY UNSTABLE ATMOSPHERE WILL REMAIN IN PLACE ACROSS THE FOUR STATE REGION THIS AFTERNOON THROUGH TONIGHT. A WEAK BOUNDARY WHICH HAS SET UP ACROSS NORTHEAST TEXAS AND SOUTHWEST ARKANSAS WILL SERVE AS A FOCUS FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. HAIL AND DESTRUCTIVE WINDS WILL BE THE PRIMARY THREAT WITH THESE THUNDERSTORMS THROUGH THE EVENING HOURS. LATE TONIGHT...A WEAK COLD FRONT WILL MOVE SOUTH OUT OF CENTRAL OKLAHOMA AND WILL SERVE ONCE AGAIN AS A FOCUS FOR ADDITIONAL THUNDERSTORM ACTIVITY ALONG AND NEAR THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. THESE STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS...LARGE HAIL AND DAMAGING WIND GUSTS AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FOR MUCH OF THIS COMING WEEK WITH A FRONTAL SYSTEM MOVING IN FROM THE NORTH...A FAVORABLE FLOW ALOFT PATTERN THAT SUPPORTS THUNDERSTORM DEVELOPMENT REMAINING IN PLACE...AND A TROPICAL SYSTEM MOVING NORTH TOWARD AND INTO THE REGION AROUND MID AND LATE WEEK. SOME OF THE THUNDERSTORMS WILL BECOME SEVERE PRODUCING HIGH AND DAMAGING WIND GUSTS...ISOLATED LARGE HAIL...AND LOCALLY HEAVY RAINFALL DUE TO SLOW MOVEMENTS AND ABUNDANT MOISTURE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Jul 5, 4:36 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
436 AM CDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM TSTM WND DMG MOUNT VERNON 33.17N 95.22W
07/05/2005 FRANKLIN TX LAW ENFORCEMENT
TREES AND POWER LINES DOWN
0415 AM TSTM WND DMG 4 NE MOUNT VERNON 33.21N 95.17W
07/05/2005 FRANKLIN TX LAW ENFORCEMENT
TREES AND POWER LINES DOWN
0420 AM FLASH FLOOD MOUNT VERNON 33.17N 95.22W
07/05/2005 FRANKLIN TX LAW ENFORCEMENT
NUMEROUS STREETS FLOODED
&&
PARKERThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:50 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 55 min |
| Jul 4, 11:58 PM CDT | Severe Thunderstorm Warning | SHV | Franklin | 47 min |
| Jul 5, 1:55 AM CDT | Flash Flood Warning | SHV | Franklin | 4 hr |
| Jul 5, 3:42 AM CDT | Severe Thunderstorm Warning | SHV | Franklin | 48 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.